Alert archive / Indiana / Flash Flood Warnings in 2008
Flash Flood Warning 12, NWS Northern Indiana
NWS Northern Indiana issued this flash flood warning at May 30, 2008, 8:20 PM EDT for White County, Indiana. It was in force for 5 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 30, 2008, 8:20 PM EDT (00:20 UTC)
- Expired
- May 31, 2008, 1:35 AM EDT
- In force
- 5 hr
- Issued by
- NWS Northern Indiana
- Area
- Storm-based polygon
- Flood severity
- None
County White County, IN
The radar
The Indianapolis radar (KIND), 119 km from the middle of the area, began a volume at 00:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 30, 9:19 PM EDT | FLOOD | Brookston, IN | GREATER THAN 4 INCHES OF RAIN SINCE THIS AFTERNOON...WATER IS NOW RECEDING AND MOST ROADS ARE PASSABLE |
| May 30, 9:33 PM EDT | HEAVY RAIN 1.53 | Monticello, IN | TOTAL SO FAR |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 0.3 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1830 J/kg
- Mixed-layer CIN
- -43 J/kg
- Mixed-layer LCL
- 984 m above ground
- 0-6 km bulk shear
- 0 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 0 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KIWX 310021
FFWIWX
INC181-310615-
/O.NEW.KIWX.FF.W.0012.080531T0020Z-080531T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
820 PM EDT FRI MAY 30 2008
THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CENTRAL WHITE COUNTY IN NORTHWEST INDIANA
* UNTIL 200 AM EDT
* AT 814 PM EDT...EMERGENCY MANAGEMENT REPORTED FLASH FLOODING
FROM THUNDERSTORMS ALONG A LINE EXTENDING FROM BADGER GROVE TO 11
MILES SOUTHEAST OF MONTICELLO...OR ALONG A LINE EXTENDING FROM 12
MILES NORTH OF LAFAYETTE TO 11 MILES SOUTHEAST OF MONTICELLO...
MOVING EAST AT 32 MPH. STATE ROADS 18 AND 43 ARE CLOSED NEAR
BROOKSTON DUE WATER UP TO 2 FEET DEEP FLOWING OVER THE ROADS.
* THUNDERSTORMS PRODUCING FLASH FLOODING WILL AFFECT THE FOLLOWING
LOCATIONS...
RURAL SOUTHERN WHITE COUNTY...
BROOKSTON...
ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE IN
THE WARNED AREA THROUGH 10 PM EDT.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.
LAT...LON 4076 8705 4078 8674 4074 8674 4072 8677
4068 8676 4067 8677 4058 8677 4057 8678
4057 8705
TIME...MOT...LOC 0020Z 270DEG 28KT 4058 8687 4064 8653
$$4 follow-up statements
000
WGUS53 KIWX 310023 CCA
FFWIWX
INC181-310600-
/O.COR.KIWX.FF.W.0012.080531T0020Z-080531T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING...CORRECTED
NATIONAL WEATHER SERVICE NORTHERN INDIANA
820 PM EDT FRI MAY 30 2008
THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHERN WHITE COUNTY IN NORTHWEST INDIANA
* UNTIL 200 AM EDT
* AT 814 PM EDT...EMERGENCY MANAGEMENT REPORTED FLASH FLOODING
FROM THUNDERSTORMS ALONG A LINE EXTENDING FROM BADGER GROVE TO 11
MILES SOUTHEAST OF MONTICELLO...OR ALONG A LINE EXTENDING FROM 12
MILES NORTH OF LAFAYETTE TO 11 MILES SOUTHEAST OF MONTICELLO...
MOVING EAST AT 32 MPH. STATE ROADS 18 AND 43 ARE CLOSED NEAR
BROOKSTON DUE WATER UP TO 2 FEET DEEP FLOWING OVER THE ROADS.
* THUNDERSTORMS PRODUCING FLASH FLOODING WILL AFFECT THE FOLLOWING
LOCATIONS...
RURAL SOUTHERN WHITE COUNTY...
BROOKSTON...
ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE IN
THE WARNED AREA THROUGH 10 PM EDT.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.
LAT...LON 4076 8705 4078 8674 4074 8674 4072 8677
4068 8676 4067 8677 4058 8677 4057 8678
4057 8705
TIME...MOT...LOC 0020Z 270DEG 28KT 4058 8687 4064 8653
$$000
WGUS73 KIWX 310135
FFSIWX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
930 PM EDT FRI MAY 30 2008
INC181-310600-
/O.CON.KIWX.FF.W.0012.000000T0000Z-080531T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WHITE IN-
930 PM EDT FRI MAY 30 2008
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 200 AM EDT FOR
SOUTHERN WHITE COUNTY...
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
MONTICELLO...CHALMERS AND BROOKSTON.
ADDITIONAL RAINFALL AMOUNTS OF UP TO AN INCH ARE POSSIBLE IN
THE WARNED AREA.
EMERGENCY MANAGEMENT REPORTED FLASH FLOODING FROM THUNDERSTORMS
EARLIER THIS EVENING ACROSS SOUTHERN WHITE COUNTY. MAIN ROADS HAVE
BEEN RE-OPENED BUT SOME RURAL ROADS MAY STILL HAVE FLOWING WATER
ACROSS THEM. DO NOT ATTEMPT TO CROSS ANY FLOODED ROADS AS THEY COULD
BE WASHED OUT OR THE WATER MAY BE DEEPER THAN YOU THINK.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN
WATER BEGINS RISING.
LAT...LON 4076 8705 4078 8674 4074 8674 4072 8677
4068 8676 4067 8677 4058 8677 4057 8678
4057 8705
TIME...MOT...LOC 0130Z 238DEG 47KT 4069 8682
$$000
WGUS73 KIWX 310310
FFSIWX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1104 PM EDT FRI MAY 30 2008
INC181-310600-
/O.CON.KIWX.FF.W.0012.000000T0000Z-080531T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WHITE IN-
1104 PM EDT FRI MAY 30 2008
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 200 AM EDT FOR
SOUTHERN WHITE COUNTY...
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SMITHSON...
NORWAY...BADGER GROVE...WOLCOTT...REYNOLDS...MONTICELLO...CHALMERS
AND BROOKSTON.
NATIONAL WEATHER SERVICE RADAR INDICATED 3 TO 4 INCHES OF RAIN HAS
FALLEN OVER MUCH OF THE WARNED AREA. THUNDERSTORMS WITH VERY HEAVY
RAIN WILL CONTINUE TO MOVE ACROSS SOUTHERN WHITE COUNTY THROUGH 200
AM.
ADDITIONAL RAINFALL AMOUNTS OF AN INCH ARE POSSIBLE IN
THE WARNED AREA.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
IF YOU HAVE FLOODING TO REPORT...YOU CAN CALL YOUR LOCAL LAW
ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.
LAT...LON 4076 8705 4078 8674 4074 8674 4072 8677
4068 8676 4067 8677 4058 8677 4057 8678
4057 8705
TIME...MOT...LOC 0304Z 238DEG 47KT 2204 15290
$$000
WGUS73 KIWX 310535
FFSIWX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
135 AM EDT SAT MAY 31 2008
INC181-310545-
/O.CAN.KIWX.FF.W.0012.000000T0000Z-080531T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WHITE IN-
135 AM EDT SAT MAY 31 2008
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR CENTRAL WHITE
COUNTY...
HEAVY RAINS HAVE MOVED OUT OF THE AREA AND EARLIER STREET FLOODING
HAS RECEEDED.
IF YOU HAVE FLOODING TO REPORT...YOU CAN CALL YOUR LOCAL LAW
ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.
LAT...LON 4076 8705 4078 8674 4074 8674 4072 8677
4068 8676 4067 8677 4058 8677 4057 8678
4057 8705
TIME...MOT...LOC 0535Z 238DEG 47KT 2892 13145
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this flash flood warning went out at May 30, 7:40 PM EDT, 40 minutes earlier.
Area forecast discussion, May 30, 7:40 PM EDT, 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 740 PM EDT FRI MAY 30 2008 .AVIATION... SEVERE WEATHER THREAT CONTINUES SO AVIATION DISCUSSION ABBREVIATED. KSBN WILL BE WATCHED FOR SCATTERED UPSTREAM CONVECTION BUT THIS MAY NOT MAKE IT TO TERMINAL SITE. KFWA CLOSER TO ACTIVE BOUNDARY AND RADAR TRENDS SUGGEST SOME STRONGER CELLS COULD MAKE IT ACROSS THE AIRPORT NEXT SEVERAL HOURS. && .SHORT TERM... ...ACTIVE EVENING STILL IN STORE WITH SEVERE WEATHER AND HEAVY RAIN THREAT... TONIGHT. CAP SHOWN ON 17Z KILX SOUNDING ATTEMPTING TO BREAK SOMEWHAT WITH A ROTATING CELL NOW IN STARKE COUNTY. OTHER THAN THAT NOT A WHOLE LOT GOING ON IMMEDIATELY BUT AT LEAST DEMONSTRATES HOW QUICKLY THE STORMS WILL DEVELOP ONCE THE CAP DOES ERODE. MAIN CHALLENGE WILL BE WHEN THE REMAINDER OF THE AREA GETS INTO ANY PRECIP AND THE SEVERE RISK INTO THE EVENING HOURS. TEMPS ACROSS CENTRAL AND SOUTHWESTERN ILLINOIS HAVE WARMED INTO THE MID 80S IN SEVERAL LOCATIONS. THIS AREA MAY VERY WELL BE THE INITIATION FOR THE MAIN ACTIVITY THIS EVENING AND POSSIBLY INTO THE OVERNIGHT HOURS. SUFFICIENT SHEAR AND INSTABILITY AS WELL AS INCREASING MSTR ALL LEAN TOWARDS A CONTINUED THREAT FOR SEVERE STORMS AND HEAVY RAIN. FOR MORE DETAILS ON WATCHES AND MESOSCALE FEATURES IN THE NEXT SEVERAL HOURS...MONITOR THE LATEST PRODUCTS FROM THE STORM PREDICTION CENTER. SINCE THE EXACT EVOLUTION IS STILL QUESTIONABLE...HAVE OPTED TO GO WITH A PRE 1ST PERIOD AND INCREASE POPS TO HIGH LIKELY AND GO WITH NUMEROUS WORDING AND SEE HOW THINGS UNFOLD IN TERMS OF GOING CAT POPS THIS EVENING. SATURDAY AND SATURDAY NIGHT. NOT MANY CHANGES IN THIS TIME FRAME SINCE SEVERAL FACTORS STILL UNFOLDING TODAY AND TONIGHT THAT MAY IMPACT HOW FAST OR SLOW PRECIP WILL MOVE OUT ON SATURDAY. AT THIS TIME...COLD FRONT LOOKS TO PUSH SOUTH OF THE AREA DURING THE DAY SATURDAY SO HAVE KEPT CHC POPS GOING INTO THE AFTERNOON. THINGS LOOK TO DRY OUT FOR SAT NGT SO WILL MAINTAIN DRY FORECAST AS RIDGING TAKES HOLD. AS A RESULT SOMEWHAT COOLER AND BUT DEFIANTLY LESS HUMID CONDITIONS WILL PREVAIL WITH HIGHS IN THE MID AND UPPER 70S AND LOWS IN THE 50S. && .LONG TERM (SUNDAY THROUGH FRIDAY)... SUNDAY THROUGH TUESDAY... DECENT MODEL AGREEMENT SUNDAY INTO MONDAY...AND CONSISTENT WITH PREVIOUS RUNS AS WELL...THOUGH HUGE DIFFERENCES START TO APPEAR MONDAY INTO TUESDAY WITH WIDE RANGE OF SOLUTIONS. WILL STICK CLOSE TO ONGOING FORECAST AND LEAN TOWARDS THE OPER EURO WHICH HAS HELD CLOSE TO THE CURRENT FORECAST AND HAS BEEN FAVORED THE LAST FEW DAYS. GFS APPEARS TO POSSIBLY HAVE SOME CONVECTIVE FEEDBACK ISSUES MONDAY AND TUESDAY. HAVE ADDED LOW END CHC POPS FOR SUNDAY AFTERNOON WITH WEAK SECONDARY BOUNDARY PUSHING THROUGH...VERY STEEP LOW LEVEL LAPSE RATES...AND MODEST UPPER LEVEL SUPPORT. SERIOUS TIMING/PLACEMENT DIFFERENCES MONDAY INTO TUESDAY BETWEEN THE GFS AND THE EURO. NEAR OR SLIGHTLY ABOVE SEASONAL TEMPS THROUGH THE PERIOD. WEDNESDAY THROUGH FRIDAY... SIGNIFICANT DIFFERENCES IN THE MEDIUM RANGE MODELS CONTINUE THROUGH THE EXTENDED PERIOD...WITH BOTH SFC AND H500 PATTERNS. THE EURO HAS BEEN VERIFYING BETTER THE LAST WEEK IN THE DAY 6 PERIOD AND BEYOND...BUT DIFFERS GREATLY FROM THE OPER GFS...AND JUST SLIGHTLY LESSER SO FROM THE ENSEMBLE GFS. WILL CONTINUE TO TAKE A CONSISTENT APPROACH AND JUST MILDLY TWEAK THE FORECAST WITH THE TOTAL LACK OF STEADY CONSISTENCY IN THE MODELS AT THIS TIME...OVERALL FOLLOWED CLOSELY TO THE HPC GRIDS THRU THE PERIOD...WHICH IS MAINLY A BLEND OF THE EURO AND THE GFS ENSEMBLE. CHC POPS STILL NEEDED WITH POSSIBLE MOISTURE/FORCING ON WEDNESDAY/THURSDAY...LIKELY TURNING DRIER THURSDAY NIGHT INTO FRIDAY AS POSSIBLE RIDGING BUILDS ACROSS THE REGION. JUST ABOVE SEASONAL TEMPS FOR THE PERIOD. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...SMALL CRAFT ADVISORY UNTIL 7 PM EDT THIS EVENING FOR LMZ043-046. && SHORT TERM/AVIATION...FISHER/LASHLEY LONG TERM...SCHOTT
Hazardous weather outlook, May 30, 4:45 AM EDT, 15 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE NORTHERN INDIANA 445 AM EDT FRI MAY 30 2008 INZ004>009-012>018-020-022>027-032>034-MIZ078>081-OHZ001-002-004-005- 015-016-024-025-310845- ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-PULASKI- MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-MIAMI- WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-CASS MI- ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-HENRY- PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...SOUTH BEND...MISHAWAKA...ELKHART... GOSHEN...LAGRANGE...TOPEKA...ANGOLA...KENDALLVILLE...LIGONIER... AUBURN...GARRETT...KNOX...NORTH JUDSON...WINAMAC...FRANCESVILLE... PLYMOUTH...BREMEN...ROCHESTER...WARSAW...WINONA LAKE... COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...MONTICELLO... BROOKSTON...LOGANSPORT...PERU...WABASH...NORTH MANCHESTER... HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...BERNE...MARION... HARTFORD CITY...MONTPELIER...PORTLAND...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON... ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA... PANDORA...VAN WERT...DELPHOS...LIMA 445 AM EDT FRI MAY 30 2008 /345 AM CDT FRI MAY 30 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE EXPECTED TO DEVELOP FROM WEST TO EAST ACROSS THE AREA THIS AFTERNOON WITH THE STORMS ENDING FROM NORTHWEST TO SOUTHEAST ACROSS THE AREA OVERNIGHT AS A COLD FRONT MOVES THROUGH. SOME OF THE THUNDERSTORMS THIS AFTERNOON AND THIS EVENING COULD BE SEVERE WITH DAMAGING WINDS AND LARGE HAIL. ISOLATED TORNADOES ARE ALSO POSSIBLE...ESPECIALLY OVER NORTHERN INDIANA. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A CHANCE OF THUNDERSTORMS SATURDAY. THE STORMS ARE NOT EXPECTED TO BE SEVERE. THUNDERSTORMS ARE POSSIBLE AGAIN TUESDAY THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON AND THIS EVENING. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX INZ003-LMZ043-046-MIZ077-310845- LA PORTE-NEW BUFFALO MI TO ST JOSEPH MI- MICHIGAN CITY IN TO NEW BUFFALO MI-BERRIEN- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN 445 AM EDT FRI MAY 30 2008 /345 AM CDT FRI MAY 30 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN INDIANA... SOUTHWEST LOWER MICHIGAN AND EXTREME SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE EXPECTED... MAINLY THIS AFTERNOON AND THIS EVENING. SOME OF THE THUNDERSTORMS THIS AFTERNOON AND THIS EVENING COULD BE SEVERE WITH DAMAGING WINDS AND LARGE HAIL... AN ISOLATED TORNADO IS ALSO POSSIBLE. A SMALL CRAFT ADVISORY IS IN EFFECT FROM LATE THIS MORNING THROUGH THIS EVENING FOR THE NEARSHORE WATERS OF SOUTHEAST LAKE MICHIGAN. THERE IS ALSO AN INCREASED RISK OF RIP CURRENTS ALONG THE LAKE MICHIGAN SHORELINE TODAY AND THIS EVENING... ESPECIALLY NEAR PIERS AND JETTIES. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A CHANCE OF THUNDERSTORMS SATURDAY. THE STORMS ARE NOT EXPECTED TO BE SEVERE. THUNDERSTORMS ARE POSSIBLE AGAIN TUESDAY THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON AND THIS EVENING ACROSS NORTHERN INDIANA AND SOUTHERN MICHIGAN. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX
In the hours before
Local storm report, May 30, 6:41 PM EDT, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
641 PM EDT FRI MAY 30 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0638 PM HAIL BROOKSTON 40.60N 86.87W
05/30/2008 E0.25 INCH WHITE IN EMERGENCY MNGR
&&
EVENT NUMBER 01340
BJSLocal storm report, May 30, 6:45 PM EDT, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
645 PM EDT FRI MAY 30 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0636 PM TSTM WND DMG 3 E PERU 40.75N 86.01W
05/30/2008 MIAMI IN AMATEUR RADIO
SEVERAL TREES AND TV ANTENNAS DOWN
&&
EVENT NUMBER 01341
BJSLocal storm report, May 30, 7:12 PM EDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
712 PM EDT FRI MAY 30 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0625 PM TSTM WND DMG 1 S ANDREWS 40.85N 85.60W
05/30/2008 HUNTINGTON IN EMERGENCY MNGR
SEVERAL LARGE TREES DOWN INCLUDING SOME OVER 2 FEET IN
DIAMETER WITH POWERLINES DOWN AND HOMES DAMAGED
&&
EVENT NUMBER 01342
BJSSpecial weather statement, May 30, 7:18 PM EDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTHERN INDIANA 718 PM EDT FRI MAY 30 2008 INZ004-MIZ077-078-302345- BERRIEN-CASS-ST. JOSEPH- 718 PM EDT FRI MAY 30 2008 ...SPECIAL WEATHER STATEMENT... AT 714 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR NILES...OR NEAR BUCHANAN...MOVING NORTHEAST AT 45 MPH. PEA SIZE HAIL...WINDS GREATER THAN 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...BRIEF MODERATE DOWNPOURS...ARE POSSIBLE WITH THIS STORM. LOCATIONS IN THE PATH OF THIS STORM INCLUDE... EDWARDSBURG...BARRON LAKE AND POKAGON... EAGLE LAKE... GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. SCHOTT
Local storm report, May 30, 7:37 PM EDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
737 PM EDT FRI MAY 30 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0735 PM FLOOD REYNOLDS 40.75N 86.87W
05/30/2008 WHITE IN EMERGENCY MNGR
ANKLE DEEP WATER OVER ROADS ALL OVER WHITE
COUNTY...SOME IMPASSABLE...WATER OVER STATE ROAD 43
&&
EVENT NUMBER 01343
BJSLocal storm report, May 30, 7:39 PM EDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NORTHERN INDIANA
739 PM EDT FRI MAY 30 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0735 PM FLOOD REYNOLDS 40.75N 86.87W
05/30/2008 WHITE IN EMERGENCY MNGR
ANKLE DEEP WATER OVER ROADS IN SOUTHERN HALF OF WHITE
COUNTY...SOME IMPASSABLE...WATER OVER STATE ROAD 43
&&
CORRECTED REMARKS
EVENT NUMBER 01343
BJSThe office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 30, 9:43 PM EDT | Tornado Warning | IWX | Blackford, Grant | 37 min |
| May 30, 11:19 PM EDT | Areal Flood Advisory | IWX | Allen, Huntington, Whitley | 3 hr |
| May 31, 2:01 AM EDT | Flash Flood Warning | IWX | Allen | 6 hr |
| May 31, 7:20 AM EDT | River Flood Warning | IWX | Cass, Miami, Wabash | 22 hr |
Nearby
Flash Flood Warnings in Indiana, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.